Thunderstorm Wind, Columbia
- When
- August 21, 7:45 PM EST
- Where
- Columbia County, 5 mi S of Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.117, -82.633
Spotters reported wind damaged that destroyed the roofs on several sheds south of Lake City along Highway 41 S toward Ellisville. Widespread reports of heavy rainfall and road flooding were also received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotters reported wind damaged that destroyed the roofs on several sheds south of Lake City along Highway 41 S toward Ellisville. Widespread reports of heavy rainfall and road flooding were also received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 21, 1:30 PM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON AUG 21 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... AS HAS BEEN THE CASE THE ENTIRE SUMMER THE JAX FORECAST AREA IS UNDER SUBSIDENCE AND SOME SLIGHTLY DRIER AIR ALOFT THAT HAS TAKEN A BITE OUT OF THE AFTERNOON CONVECTION. THE WEAK UPPER LOW TO THE SOUTH OF THE FORECAST AREA IS EXPECTED TO DISSIPATE AND DRIFT INTO THE ERN GOMEX WHILE A WAVY STNRY FRONTAL ZONE JUST NORTH OF THE FORECAST AREA WILL DRIFT SLOWLY INTO THE FORECAST AREA TUE AND WED AND TRANSITION THE SFC TO 500 MB FLOW TO A MORE SWLY COMPONENT AND WITH ADDITIONAL MOISTURE AND BETTER SYNOPTIC LIFT EACH AFTERNOON THE GOMEX SBRZ SHOULD CRANK UP DURING THE LATE MORNING HOURS ALONG THE I-75 CORRIDOR AND PUSH ACRS THE FCST AREA DURING THE AFTERNOON AND EVENING HOURS. THIS IS A FAVORED PATTERN WHERE POPS ARE USUALLY WELL UP INTO THE 60 TO 80% RANGE LIKE THE GFS MOS GUIDANCE...BUT HAVE GONE MUCH CLOSER TO THE ETA MOS GUIDANCE AND SETTLED FOR GOOD CHANCE TO LOW END LIKELY POPS ACRS THE FORECAST AREA FOR NOW AS IT HAS BEEN VERY DIFFICULT TO GET NUMEROUS TSTM COVERAGE THIS SUMMER. MAX TEMPS WILL BE HELD IN CHECK IN THE LOWER 90S WITH BETTER PCPN COVERAGE AND MORE CLOUD COVER. MAIN THREAT FROM THE TSTM ACTIVITY WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL AND FREQ CLOUD TO GROUND LIGHTNING...AS STORM MOTION WILL CONTINUE TO 10 MPH OR LESS OVER THE NEXT COUPLE OF DAYS. .LONG TERM...THURSDAY THROUGH MONDAY... STATIONARY FRONT AND MOISTURE WILL LINGER OVER THE FORECAST AREA THU AND FRIDAY WITH POPS ABOVE NORMAL IN THE 50-60% RANGE WITH SWLY FLOW AT THE LOW LEVELS KICKING OFF THE GOMEX SBRZ IN THE LATE MORNING AND PUSHING IT EASTWARD DURING THE AFTERNOON. FRONTAL ZONE WILL START TO DISSIPATE OVER THE WEEKEND AND WITH SLIGHTLY LESS MOISTURE TO WORK WITH AND AN ONSHORE FLOW DEVELOPING POPS WILL DROP OFF TO 30 TO 40% WITH THE BEST CHANCES INLAND. && .MARINE...GENERALLY QUIET CONDITIONS ACROSS THE AREA THRU THE LATE IN THE WEEK AS HIGH PRESSURE RIDGE CONTINUES SE OF THE AREA. GFS APPEARS TO HAVE A TROPICAL WAVE OR AT LEAST A SE WIND SURGE APPROACHING THE FL PENINSULA BY SAT...WITH SLIGHT INCREASE IN WINDS AND SEAS IN THIS TIME FRAME. && .AVIATION...HAVE KEPT VCTS FOR E TAF SITES THIS AFTN...WITH TEMPO TSRA AT KGNV. DUE TO EXPECTED RAINFALL IN KGNV AREA...HAVE GONE WITH TEMPO MVFR IN FOG LATE TONIGHT. EVENING SHIFT CAN TWEAK THIS AS NECESSARY AFTER AFTN/EVENING CONVECTION. OTHERWISE...LITTLE SIG WX. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 92 72 92 / 30 60 40 60 SSI 76 91 76 89 / 20 50 30 60 JAX 73 93 73 90 / 20 50 30 60 SGJ 74 90 76 89 / 20 50 30 50 GNV 72 93 73 91 / 30 60 30 60 OCF 72 93 73 91 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX/AVIATION...CARROLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 AM EDT MON AUG 21 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 507 AM EDT MON AUG 21 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM TODAY AND PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING. IN THE STRONGER STORMS...SMALL HAIL WILL ALSO BE POSSIBLE. THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER NORTHEAST FLORIDA...ESPECIALLY SOUTH OF A LINE FROM GAINESVILLE TO ST. AUGUSTINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS MAINLY AFTERNOON THUNDERSTORMS CAN BE EXPECTED FOR MUCH OF NEXT WEEK. THE MAIN CONCERNS WILL BE LOCALIZED STRONG GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT MON AUG 21 2006 GAZ132-211945- COFFEE- 321 PM EDT MON AUG 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS VALID UNTIL 345 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF DOUGLAS...MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROXTON AND DOUGLAS THROUGH 345 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 PM EDT MON AUG 21 2006 GAZ135-212230- APPLING- 555 PM EDT MON AUG 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN APPLING COUNTY FOR STRONG WINDS VALID UNTIL 630 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF SURRENCY...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SURRENCY THROUGH 630 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 802 PM EDT MON AUG 21 2006 FLZ040-220030- MARION- 802 PM EDT MON AUG 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION COUNTY FOR STRONG WINDS VALID UNTIL 830 PM EDT... AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...OR 8 MILES NORTHEAST OF BEVERLY HILLS...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RAINBOW LAKES ESTATES THROUGH 830 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 820 PM EDT MON AUG 21 2006 FLZ022-220045- COLUMBIA- 820 PM EDT MON AUG 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS VALID UNTIL 845 PM EDT... AT 820 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF COLUMBIA...OR 7 MILES SOUTH OF LAKE CITY...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COLUMBIA THROUGH 845 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521764.